My Father (91) has pinpoint pupils all the time now. Anyone else experience this? - AgingCare.com

My Father (91) has pinpoint pupils all the time now. Anyone else experience this?

Follow
Share

He recently cleared of stroke and heart attack issues. He hasn't seen an eye dr. in a few years, so it should be checked out, but every time I take him for any dr. visits, I get a shrug of shoulders and they say "he is 91 yrs old", all signs of aging. also "he's doing well for his age, considering"

This question has been closed for answers. Ask a New Question.
6

Answers

Show:
Look for a side effect listed as "myosis" which is a fancy name for pinpoint pupils. Opiates and benzodiazepine (SSRI) drugs can cause myosis. If he is on Xanax, Klonopin or Ativan, you could expect to see pinpoint (2mm) pupils.
Helpful Answer (1)
Report

I just checked and found that pupil size does tend to decrease with age. Pupil size can be very small for elders who are far-sighted. Knowing this now, I have to change what I wrote before. It may be normal for a man his age. My father did not have small pupils. Nor does my mother. However, they are/were both near-sighted.
Helpful Answer (1)
Report

Pinpoint pupils are not explained by age. Are they pinpoint in low light? It would make it hard for him to see. If he is not on some medication that causes it, there may be some neurological problem. I would get a better answer than the "age" response.
Helpful Answer (0)
Report

Is you Dad on any Narcotic medication, say for arthritis pain? This and other medications can change the size of the pupils. Check with his Dr.
Helpful Answer (0)
Report

Take him to an ophthalmologist.

What kinds of doctors are just saying he's 91 years old? If that's their approach, I would be looking to replace them. That's what I've done when someone uses that excuse, especially w/o explanation.
Helpful Answer (0)
Report

What meds is he on?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions